Alert archive / New Mexico / Flash Flood Warnings in 2022

Flash Flood Warning 83, NWS Albuquerque, NM

July 20, 2022Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 20, 2022, 3:56 PM MDT for Lincoln County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2022, 3:56 PM MDT (21:56 UTC)
Expired
Jul 20, 2022, 7:00 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 57 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 5:01 PM MDTFLASH FLOODHollywood, NMFLASH FLOODING ON THE MCBRIDE BURN SCAR AT MEANDER DR. AND GAVILAN CANYON RD., REPORTED BY COUNTY EMERGENCY MANAGER. DEBRIS FLOW AND BOULDERS ACROSS ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2022-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2022-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
2874 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

237 
WGUS55 KABQ 202156
FFWABQ
NMC027-210100-
/O.NEW.KABQ.FF.W.0083.220720T2156Z-220721T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
356 PM MDT Wed Jul 20 2022

The National Weather Service in Albuquerque has issued a

* Flash Flood Warning for...
  The McBride burn scar in...
  South Central Lincoln County in central New Mexico...

* Until 700 PM MDT.

* At 356 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the McBride Burn Scar. Flash flooding is ongoing 
  or expected to begin shortly.

Excessive rainfall over the burn scar will impact Gavilan Canyon 
Road, Blue Lake Drive, Eagle Creek Canyon Road and areas downstream 
to the Rio Ruidoso. The debris flow can consist of rock, mud, 
vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the McBride
           Burn Scar.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of areas in and around
           the McBride Burn Scar.

* Some locations that will experience flash flooding include...
  Ruidoso, Ruidoso Downs and Hollywood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Runoff from rainfall will cause elevated water levels within 
vulnerable drainages in and downstream of the McBride fire burn area.

Do not camp along streams and rivers. Remain alert when hiking in 
steep, narrow canyons. Know where you are relative to low spots and 
drainages.

&&

LAT...LON 3340 10561 3341 10560 3341 10558 3336 10558
      3335 10558 3334 10559 3333 10561 3332 10564
      3333 10565 3335 10565 3336 10565 3338 10565
      3339 10564 3339 10563 3340 10562

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
2 follow-up statements
529 
WGUS75 KABQ 202304
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
504 PM MDT Wed Jul 20 2022

NMC027-210100-
/O.CON.KABQ.FF.W.0083.000000T0000Z-220721T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
504 PM MDT Wed Jul 20 2022

...FLASH FLOOD WARNING FOR THE MCBRIDE BURN SCAR REMAINS IN EFFECT 
UNTIL 7 PM MDT THIS EVENING FOR SOUTH CENTRAL LINCOLN COUNTY...

At 504 PM MDT, Emergency management reported thunderstorms producing 
heavy rain over the McBride Burn Scar. Flash Flooding was reported 
occuring at Meander Dr. and Gavilan Canyon Road.

Excessive rainfall over the burn scar will impact Gavilan Canyon 
Road, Blue Lake Drive, Eagle Creek Canyon Road and areas downstream 
to the Rio Ruidoso. The debris flow can consist of rock, mud, 
vegetation and other loose materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the McBride Burn Scar.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of areas in and around
         the McBride Burn Scar.

Some locations that will experience flash flooding include...
  Ruidoso, Ruidoso Downs and Hollywood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Runoff from rainfall will cause elevated water levels within 
vulnerable drainages in and downstream of the McBride fire burn area.

Do not camp along streams and rivers. Remain alert when hiking in 
steep, narrow canyons. Know where you are relative to low spots and 
drainages.

&&

LAT...LON 3340 10561 3341 10560 3341 10558 3336 10558
      3335 10558 3334 10559 3333 10561 3332 10564
      3333 10565 3335 10565 3336 10565 3338 10565
      3339 10564 3339 10563 3340 10562

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
646 
WGUS75 KABQ 210059
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
659 PM MDT Wed Jul 20 2022

NMC027-210109-
/O.EXP.KABQ.FF.W.0083.000000T0000Z-220721T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
659 PM MDT Wed Jul 20 2022

...FLASH FLOOD WARNING FOR THE MCBRIDE BURN SCAR WILL EXPIRE AT 7 PM 
MDT THIS EVENING FOR SOUTH CENTRAL LINCOLN COUNTY...

The thunderstorms which produced the heavy rain and flash flooding 
have moved away from the area. Spotty light rain showers are not 
expected to result in much additional rainfall. However, please 
continue to heed remaining any road closures.

LAT...LON 3340 10561 3341 10560 3341 10558 3336 10558
      3335 10558 3334 10559 3333 10561 3332 10564
      3333 10565 3335 10565 3336 10565 3338 10565
      3339 10564 3339 10563 3340 10562

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:01 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 20, 2:01 PM MDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
201 PM MDT Wed Jul 20 2022

.SYNOPSIS...
The near to record level heat wave breaks after today, with highs
returning to more normal levels for the rest of the week and upcoming
weekend. This will be coupled with an uptick in afternoon storm
activity Thursday. Friday and Saturday will see slower storm motions
as the upper high treks back east across NM. By Sunday and Monday, a
more classic monsoon pattern is expected to bring more numerous
afternoon storms across western and northern NM while the eastern
plains looks to remain mostly dry. All the while, the main concern
each day will be the threat of flash flooding over recent burn scars.
Daily rounds of afternoon thunderstorm activity looks to continue
favoring western and northern NM through the middle of next week.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...
A couple strong storms have already fired up this afternoon over the
northern high terrain as a weak upper level disturbance approaches
the region from southern CO. Moist, low level east to southeast flow
will continue to enhance convergence along the Sangre de Cristo Mts
where a storm cluster is still expected to move off into northeast NM
and become a more organized area of rain and storms thru tonight. A
developing cold pool with this system will force outflows south and
west into the RGV early this evening with light to moderate gap winds
in the RGV. Additional showers and storms are likely thru this
evening over central NM as the upper wave continues progressing east-
southeast thru northern NM. Min temps tonight will trend a couple
degrees cooler compared to the record high mins from last night.

Thursday will be another active day with the greater focus a bit
farther west into central NM as the high continues its slightly
westward drift. Low level east to southeast flow will continue with
CI likely along the central mt chain around noon before moving south
to southeast into the eastern plains thru Thursday night. Storms
over the south and west will move south to southwest with locally
heavy rainfall possible as well. Max temps will fortunately trend
cooler in many areas as a result of greater cloud cover, better
moisture, and lowering heights.

LONG TERM...(FRIDAY THROUGH WEDNESDAY)...
Friday begins the long term period with the 596dm 5H upper high
halfway along the AZ/NM border. This will continue to shunt the main
monsoon plume, forcing afternoon convection to recycle what low level
moisture is already present over the Land of Enchantment. Storms
will thus favor the western and northern mountains, with slow to
erratic storm motions over western NM closer to the centroid of the
upper high. Storm motions will generally be north-to-south off the
Sangre de Cristo Mountains. Meanwhile the eastern plains will only
see isolated storm chances, most likely from any storm lasting long
enough off the Sangre de Cristo’s into the evening hours. By
Saturday the upper high will have trekked eastward and start the day
centered somewhere over north-central NM. Afternoon storm activity
will again favor initiation over the western and northern mountains,
with storm motions turning east-to-west for much of the area. The
slowest storm motions will be over the northern mountains however,
closest to the centroid of the upper high. This brings an increased
threat of localized heavy rainfall causing flash flooding, especially
over recent burn scars through the northern mountains.

Thereafter, numerical models are showing the upper high re-centering
itself over AR Sunday and Monday, however remaining longitudinally
elongated and stretching westward over NM still. This will allow for
a more classic monsoon pattern to bring additional subtropical
moisture northward into the desert southwest. The caveat here is that
it looks to focus mainly over AZ, spreading into western NM. As a
result, western NM stretching into the northern mountains will see
the most active rounds of diurnal convection each afternoon. This
will spread to surrounding lower elevations over western and central
NM, perhaps into the northeastern highlands as well. Meanwhile, the
east-central and southeastern plains will have the lowest chances of
seeing afternoon thunderstorm activity during this time-frame.
Thereafter, a new upper high looks to form over the Great Basin area
of northern NV and southern OR. This will leave a weak flow regime
over NM, with subtle hard to pinpoint meso-scale features taking a
larger role in driving day-to-day convective activity.

Guyer/24

&&

.FIRE WEATHER...
The upper level high center will continue drifting west through
Friday. Moisture will increase over NM which will lead to greater
coverage of showers and storms each day. Clockwise steering flow
around the high center will keep storm motion mainly southeast to
south across northern NM and south to southwest across southern NM.
The high center will shift back east over the weekend with the storm
focus mainly across northern and western NM. Locally heavy rainfall
with slow and erratic storm motion will allow the threat for burn
scar flash flooding to persist. There is uncertainty as to where the
high center will set up next week however enough moisture over the
region will still allow daily rounds of showers and storms with
locally heavy rainfall.

Guyer

&&

.AVIATION...
18Z TAF CYCLE
Greater moisture and instability in place today will allow greater
coverage of SHRA/TS with locally heavy rainfall. Cell initiation has
already begun over the northern high terrain and activity will move
south and southeast around 5 to 15 kt. Activity will move more south
to southwest across the southern high terrain. Any direct hits will
be capable of brief MVFR vsbys in heavy rain. A few strong storms are
expected over northeast NM where large hail and damaging winds are
possible btwn 21Z and 04Z. SHRA/TS will linger across the southeast
half of NM thru 06Z then taper off to mid level clouds overnight.

Guyer

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  67 100  67 101 /   5   5  10   5
Dulce...........................  55  92  55  95 /  10  30  20  30
Cuba............................  60  93  60  90 /  10  20  20  20
Gallup..........................  60  97  60  97 /  20  10  20  20
El Morro........................  59  87  59  91 /  20  20  20  30
Grants..........................  58  92  58  94 /  20  20  20  30
Quemado.........................  60  91  60  93 /  40  30  30  50
Magdalena.......................  64  91  64  91 /  30  30  30  30
Datil...........................  59  88  59  89 /  40  30  30  40
Reserve.........................  60  97  60  96 /  50  50  30  60
Glenwood........................  66  99  67  98 /  40  60  30  50
Chama...........................  52  82  52  88 /  20  50  20  40
Los Alamos......................  64  86  63  89 /  20  60  30  40
Pecos...........................  61  85  60  88 /  30  80  30  50
Cerro/Questa....................  50  83  50  87 /  30  60  20  60
Red River.......................  46  78  47  80 /  40  90  20  60
Angel Fire......................  44  78  44  80 /  60  80  20  60
Taos............................  54  88  55  90 /  30  50  20  50
Mora............................  55  80  55  85 /  40  70  30  50
Espanola........................  63  96  63  95 /  20  30  20  40
Santa Fe........................  63  89  63  89 /  20  40  30  50
Santa Fe Airport................  62  92  61  92 /  20  30  30  30
Albuquerque Foothills...........  70  94  70  94 /  20  30  20  30
Albuquerque Heights.............  71  96  70  96 /  20  20  20  20
Albuquerque Valley..............  68  99  68  98 /  20  20  20  20
Albuquerque West Mesa...........  70  97  70  97 /  20  20  20  20
Belen...........................  68  99  68  99 /  20  20  20  20
Bernalillo......................  68  99  67  98 /  20  20  20  20
Bosque Farms....................  64  97  64  98 /  20  20  20  20
Corrales........................  69 100  68  98 /  20  20  20  20
Los Lunas.......................  66  97  66  98 /  20  20  20  20
Placitas........................  67  95  67  94 /  20  30  20  30
Rio Rancho......................  70  97  69  97 /  20  20  20  20
Socorro.........................  69  99  68  99 /  30  20  20  20
Sandia Park/Cedar Crest.........  63  87  63  88 /  20  40  20  30
Tijeras.........................  65  91  64  91 /  20  30  20  30
Edgewood........................  62  88  60  91 /  20  50  20  30
Moriarty/Estancia...............  57  89  57  92 /  20  40  20  30
Clines Corners..................  60  87  60  88 /  30  70  30  50
Mountainair.....................  62  91  61  89 /  20  50  20  30
Gran Quivira....................  62  92  62  90 /  40  40  20  40
Carrizozo.......................  67  95  66  91 /  30  40  20  30
Ruidoso.........................  60  87  59  81 /  30  70  20  50
Capulin.........................  57  83  58  90 /  60  80  20  20
Raton...........................  57  88  57  94 /  60  80  20  30
Springer........................  58  90  58  93 /  40  70  10  30
Las Vegas.......................  58  84  57  87 /  40  60  20  50
Clayton.........................  66  91  65  96 /  50  50  30   0
Roy.............................  62  88  62  91 /  40  60  30  20
Conchas.........................  69  97  68  99 /  40  30  30  10
Santa Rosa......................  68  94  67  97 /  50  30  20  30
Tucumcari.......................  71  99  71 101 /  40  30  30   0
Clovis..........................  71  95  68  96 /  20  30  40   5
Portales........................  72  96  70  97 /  20  30  40   5
Fort Sumner.....................  72 100  70  98 /  30  30  20   0
Roswell.........................  75 102  73 100 /  20  20  20   0
Picacho.........................  68  94  66  93 /  20  40  20  30
Elk.............................  64  89  62  88 /  20  40  10  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM MDT this evening for the following zones...
NMZ212-214-215-228-229.

Heat Advisory until 8 PM MDT this evening for the following zones...
 NMZ201-219-238.

&&

In the hours before

Special weather statement, Jul 20, 11:45 AM MDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1145 AM MDT Wed Jul 20 2022

NMZ210-216-201815-
Upper Rio Grande Valley-Tusas Mountains Including Chama-
1145 AM MDT Wed Jul 20 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL TAOS
AND EAST CENTRAL RIO ARRIBA COUNTIES THROUGH 1215 PM MDT...

At 1145 AM MDT, Doppler radar was tracking a strong thunderstorm near
Tres Piedras, or 25 miles west of Questa, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tres Piedras, Petaca and Las Tablas.

This includes the following highways...
 Highway 285 between Mile Markers 369 and 386.
 Highway 64 between Mile Markers 214 and 234.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3651 10614 3669 10608 3666 10575 3640 10583
TIME...MOT...LOC 1745Z 285DEG 12KT 3659 10603

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

24
Special weather statement, Jul 20, 1:20 PM MDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
120 PM MDT Wed Jul 20 2022

NMZ215-228-201945-
Far Northeast Highlands-East Slopes Sangre de Cristo Mountains-
120 PM MDT Wed Jul 20 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL MORA
AND SOUTH CENTRAL COLFAX COUNTIES THROUGH 145 PM MDT...

At 119 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Ocate, or 26 miles northeast of Mora, moving southeast
at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ocate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3631 10522 3640 10503 3622 10483 3608 10511
TIME...MOT...LOC 1919Z 328DEG 8KT 3630 10508

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 20, 1:31 PM MDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
131 PM MDT Wed Jul 20 2022

NMZ215-229-202000-
East Slopes Sangre de Cristo Mountains-Northeast Highlands-
131 PM MDT Wed Jul 20 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL SAN
MIGUEL COUNTY THROUGH 200 PM MDT...

At 130 PM MDT, Doppler radar was tracking a strong thunderstorm near
Romeroville, or 8 miles southwest of Las Vegas. This storm was
moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Las Vegas, Romeroville, Tecolote, Ojitos Frios, San Geronimo, Mineral
Hill and San Pablo.

This includes the following highways...
 Interstate 25 between Mile Markers 327 and 345.
 State Road 283 between Mile Markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3553 10550 3566 10535 3556 10514 3536 10536
TIME...MOT...LOC 1930Z 312DEG 2KT 3555 10536

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 20, 1:44 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
144 PM MDT Wed Jul 20 2022

NMZ215-228-202015-
Far Northeast Highlands-East Slopes Sangre de Cristo Mountains-
144 PM MDT Wed Jul 20 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL MORA
AND SOUTH CENTRAL COLFAX COUNTIES THROUGH 215 PM MDT...

At 144 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ocate, or 21 miles northwest of Wagon Mound, moving southeast at 15
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ocate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3619 10513 3634 10501 3623 10469 3600 10487
TIME...MOT...LOC 1944Z 302DEG 13KT 3623 10499

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 20, 2:02 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
202 PM MDT Wed Jul 20 2022

NMZ210-216-202030-
Upper Rio Grande Valley-Tusas Mountains Including Chama-
202 PM MDT Wed Jul 20 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN TAOS
AND NORTHEASTERN RIO ARRIBA COUNTIES THROUGH 230 PM MDT...

At 202 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Antonito, or 27 miles east of Chama, moving south at
20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Taos
and northeastern Rio Arriba Counties.

This includes the following highways...
 Highway 285 between Mile Markers 385 and 407.
 Highway 64 between Mile Markers 208 and 216, and near Mile Marker
220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

&&

LAT...LON 3695 10620 3698 10598 3668 10584 3662 10617
TIME...MOT...LOC 2002Z 347DEG 18KT 3690 10608

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 20, 2:55 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Albuquerque NM
255 PM MDT Wed Jul 20 2022

NMZ211-218-202130-
Santa Fe Metro Area-Jemez Mountains-
255 PM MDT Wed Jul 20 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF LOS ALAMOS, EAST
CENTRAL SANDOVAL AND WEST CENTRAL SANTA FE COUNTIES THROUGH 330 PM
MDT...

At 255 PM MDT, Doppler radar was tracking a strong thunderstorm near
Frijoles, or near Los Alamos, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Los Alamos, White Rock, Cochiti Pueblo, Frijoles, Bandelier National
Monument, Cochiti Lake and Pena Blanca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3592 10630 3587 10625 3584 10625 3583 10621
      3570 10608 3556 10637 3583 10649
TIME...MOT...LOC 2055Z 330DEG 13KT 3581 10635

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:16 PM MDTFlash Flood Warning Considerable damage threatABQSocorro95 min
Jul 19, 7:33 PM MDTAreal Flood AdvisoryABQSan Miguel117 min
Jul 19, 8:13 PM MDTSpecial Weather StatementABQUnion32 min
Jul 19, 8:53 PM MDTSpecial Weather StatementABQUnion37 min
Jul 19, 9:50 PM MDTSpecial Weather StatementABQHarding25 min
Jul 20, 2:23 AM MDTHeat AdvisoryABQBernalillo, Chaves, Cibola, McKinley, Sandoval, San Juan and 2 more18 hr
Jul 20, 8:16 AM MDTFlood WatchABQColfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos14 hr
Jul 20, 11:45 AM MDTSpecial Weather StatementABQTaos30 min
Jul 20, 1:20 PM MDTSpecial Weather StatementABQMora25 min
Jul 20, 1:24 PM MDTAreal Flood AdvisoryABQSan Miguel28 min
Jul 20, 1:28 PM MDTAreal Flood AdvisoryABQColfax, Mora29 min
Jul 20, 1:31 PM MDTSpecial Weather StatementABQSan Miguel29 min
Jul 20, 1:44 PM MDTSpecial Weather StatementABQMora31 min
Jul 20, 1:52 PM MDTFlash Flood WarningABQSan Miguel3 hr
Jul 20, 1:57 PM MDTFlash Flood Warning Considerable damage threatABQColfax, Mora3 hr
Jul 20, 2:02 PM MDTSpecial Weather StatementABQTaos28 min
Jul 20, 2:13 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos3 hr
Jul 20, 2:55 PM MDTSpecial Weather StatementABQLos Alamos35 min
Jul 20, 3:00 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe3 hr
Jul 20, 3:02 PM MDTAreal Flood AdvisoryABQMora3 hr
Jul 20, 3:10 PM MDTAreal Flood AdvisoryABQColfax3 hr
Jul 20, 3:28 PM MDTAreal Flood AdvisoryABQMora, San Miguel3 hr
Jul 20, 3:29 PM MDTAreal Flood AdvisoryABQColfax, Union3 hr
Jul 20, 3:58 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe3 hr
Jul 20, 4:26 PM MDTFlash Flood Warning Considerable damage threatABQSan Miguel3 hr
Jul 20, 4:28 PM MDTFlash Flood Warning Considerable damage threatABQMora, San Miguel, Taos3 hr
Jul 20, 4:30 PM MDTSpecial Weather StatementABQColfax30 min
Jul 20, 4:32 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel3 hr
Jul 20, 5:19 PM MDTAreal Flood AdvisoryABQGuadalupe, Torrance3 hr
Jul 20, 5:21 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel3 hr
Jul 20, 5:32 PM MDTSpecial Weather StatementABQ28 min
Jul 20, 5:50 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln, Torrance3 hr

Nearby

Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.